MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL URETERAL STENT SYSTEM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION EXPEL URETERAL STENT SYSTEM; STENT, URETERAL
Model Number 32905
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the patient was experiencing intense pain.A target lesion was located at kidney.Td/8/38 (bx/10) fascial dilator was selected for use.During the procedure, cons old stent was removed when exchanging of a uretic stent and replaced with new expel stent, it was pushed further into the kidney with the pusher.When the dr.Attempted to remove the pusher, it got stuck on the tip of the stent.The device was removed and pulled the whole stent system from the body.Then, the second stent was being inserted.Subsequently, the patient was experiencing great pain without sedation and the procedure went from two to four hours.No further patient complications were reported.Patient condition was stable post procedure.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Corrected brand name from fascial dilator to expel ureteral stent system.Corrected common device name from dilator, catheter to stent, ureteral.Corrected pro code from gcc to fad.Corrected model number and catalog number from 38975 to 32905.Corrected mfr site facility name from angiodynamics to boston scientific de costa rica s.R.L.Corrected mfr site country from united kingdom to costa rica.Device evaluated by mfr: the device was returned for analysis.Visual inspection revealed no defects were noted.The stabilizer and the stent look in good condition.Dimensional inspection revealed that the stent length of 220mm was found within specification.The stabilizer length of 57.8cm was found within specification.The stabilizer was inserted in the french tool and pass without resistance in the 6fr hole.Functional inspection revealed that a mandrel of 0.038 in was inserted into the stabilizer and pass without resistance.A mandrel of 0.038 in was inserted into the stent and pass without resistance.
 
Event or Problem Description
It was reported that the patient was experiencing intense pain.A target lesion was located at kidney.An expel ureteral stent system was selected for use.During the procedure, cons old stent was removed when exchanging of a uretic stent and replaced with new expel stent, it was pushed further into the kidney with the pusher.When the dr.Attempted to remove the pusher, it got stuck on the tip of the stent.The device was removed and pulled the whole stent system from the body.Then, the second stent was being inserted.Subsequently, the patient was experiencing great pain without sedation and the procedure went from two to four hours.No further patient complications were reported.Patient condition was stable post procedure.

Brand Name
EXPEL URETERAL STENT SYSTEM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8470351
Report Number2134265-2019-03238
Device Sequence Number1655182
Product Code FAD
UDI-Device Identifier08714729115663
UDI-Public08714729115663
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141344
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2010
Device Model Number32905
Device Catalogue Number32905
Device Lot Number0011231753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;